A generalization of the Shapley-Ichiishi result

J. Kuipers, A.J. Vermeulen, M. Voorneveld

Research output: Contribution to journalArticleAcademicpeer-review

3 Citations (Scopus)

Abstract

The Shapley-Ichiishi result states that a game is convex if and only if the convex hull of marginal vectors equals the core. In this paper, we generalize this result by distinguishing equivalence classes of balanced games that share the same core structure. We then associate a system of linear inequalities with each equivalence class, and we show that the system defines the class. Application of this general theorem to the class of convex games yields an alternative proof of the Shapley-Ichiishi result. Other applications range from computation of stable sets in non-cooperative game theory to determination of classes of TU games on which the core correspondence is additive (even linear). For the case of convex games we prove that the theorem provides the minimal defining system of linear inequalities. An example shows that this is not necessarily true for other equivalence classes of balanced games.

Original languageEnglish
Pages (from-to)585-602
Number of pages18
JournalInternational Journal of Game Theory
Volume39
Issue number4
DOIs
Publication statusPublished - Oct 2010

Keywords

  • TU games
  • Core
  • Linearity regions
  • Computation of Q-sets
  • TALMUD
  • GAMES

Cite this

@article{b2fd9fbfda054a728f8c029d0c133b8e,
title = "A generalization of the Shapley-Ichiishi result",
abstract = "The Shapley-Ichiishi result states that a game is convex if and only if the convex hull of marginal vectors equals the core. In this paper, we generalize this result by distinguishing equivalence classes of balanced games that share the same core structure. We then associate a system of linear inequalities with each equivalence class, and we show that the system defines the class. Application of this general theorem to the class of convex games yields an alternative proof of the Shapley-Ichiishi result. Other applications range from computation of stable sets in non-cooperative game theory to determination of classes of TU games on which the core correspondence is additive (even linear). For the case of convex games we prove that the theorem provides the minimal defining system of linear inequalities. An example shows that this is not necessarily true for other equivalence classes of balanced games.",
keywords = "TU games, Core, Linearity regions, Computation of Q-sets, TALMUD, GAMES",
author = "J. Kuipers and A.J. Vermeulen and M. Voorneveld",
year = "2010",
month = "10",
doi = "10.1007/s00182-010-0239-5",
language = "English",
volume = "39",
pages = "585--602",
journal = "International Journal of Game Theory",
issn = "0020-7276",
publisher = "Springer",
number = "4",

}

A generalization of the Shapley-Ichiishi result. / Kuipers, J.; Vermeulen, A.J.; Voorneveld, M.

In: International Journal of Game Theory, Vol. 39, No. 4, 10.2010, p. 585-602.

Research output: Contribution to journalArticleAcademicpeer-review

TY - JOUR

T1 - A generalization of the Shapley-Ichiishi result

AU - Kuipers, J.

AU - Vermeulen, A.J.

AU - Voorneveld, M.

PY - 2010/10

Y1 - 2010/10

N2 - The Shapley-Ichiishi result states that a game is convex if and only if the convex hull of marginal vectors equals the core. In this paper, we generalize this result by distinguishing equivalence classes of balanced games that share the same core structure. We then associate a system of linear inequalities with each equivalence class, and we show that the system defines the class. Application of this general theorem to the class of convex games yields an alternative proof of the Shapley-Ichiishi result. Other applications range from computation of stable sets in non-cooperative game theory to determination of classes of TU games on which the core correspondence is additive (even linear). For the case of convex games we prove that the theorem provides the minimal defining system of linear inequalities. An example shows that this is not necessarily true for other equivalence classes of balanced games.

AB - The Shapley-Ichiishi result states that a game is convex if and only if the convex hull of marginal vectors equals the core. In this paper, we generalize this result by distinguishing equivalence classes of balanced games that share the same core structure. We then associate a system of linear inequalities with each equivalence class, and we show that the system defines the class. Application of this general theorem to the class of convex games yields an alternative proof of the Shapley-Ichiishi result. Other applications range from computation of stable sets in non-cooperative game theory to determination of classes of TU games on which the core correspondence is additive (even linear). For the case of convex games we prove that the theorem provides the minimal defining system of linear inequalities. An example shows that this is not necessarily true for other equivalence classes of balanced games.

KW - TU games

KW - Core

KW - Linearity regions

KW - Computation of Q-sets

KW - TALMUD

KW - GAMES

U2 - 10.1007/s00182-010-0239-5

DO - 10.1007/s00182-010-0239-5

M3 - Article

VL - 39

SP - 585

EP - 602

JO - International Journal of Game Theory

JF - International Journal of Game Theory

SN - 0020-7276

IS - 4

ER -